Georgia, 2018Damaging Wind in Georgia, June 8, 2018
June 8, 2018 · NWS TAE · 1 event in 1 county or zone
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 8, 1:44 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 8, 1:44 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
244 PM EDT Fri Jun 8 2018
.NEAR TERM [Through Tonight]...
Shower and thunderstorm activity that is currently on-going across
the Florida Panhandle and Big Bend will dwindle with the loss of
daytime heating this evening. An isolated shower or two may linger
for a few hours after sunset given the weak forcing provided by a
stagnant upper level low centered over the far northeast Gulf of
Mexico. Otherwise, partly to mostly cloudy skies are expected
overnight with lows generally around 70 degrees.
.SHORT TERM [Saturday Through Sunday Night]...
An upper low positioned over north Florida Saturday will meander in
the weakness between the Bermuda ridge and the ridge centered
over Mexico. Deep layer moisture will remain in place with PW's
ranging from 1.7" and 2.0". This combined with daytime heating and
sea breeze interaction will lead to seasonal to above seasonal
chances for scattered showers and thunderstorms. Highs will mainly
range from the mid 80s to lower 90s, with lows from the upper 60s
to lower 70s.
.LONG TERM [Monday Through Friday]...
The upper level trough will remain over the region going into the
long term, maintaining the same generally unsettled sea breeze
pattern. Rain chances will be highest during the day throughout
the period, though slightly lower on Wednesday due to a brief
drying of the mid-levels. High temperatures will stay in the mid-
upper 80s, while low temperatures will be in the low-mid 70s.
&&
.AVIATION [Through 18Z Saturday]...
TSRA has developed along the FL panhandle and big bend coasts and
continues to move inland. TLH, ECP and VLD have the highest
likelihood of being affected this afternoon. Brief reductions in
CIGs, along with gusty winds will be possible under any TSRA
activity. Otherwise, VFR conditions and easterly to southeasterly
winds AOB 10kts will prevail through the period.
&&
.MARINE...
Light winds and low seas will prevail through the next several days
across coastal waters.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the
next several days.
&&
.HYDROLOGY...
A few river gauges across our area are currently continuing to
fall through action stage, and all gages are likely to be below
action stage by this weekend. Scattered showers and thunderstorms
will produce brief, isolated areas of heavy rain each day across
our area, but this is not expected to result in any river flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 92 70 91 72 / 20 50 30 50 30
Panama City 72 87 74 87 76 / 10 40 20 40 30
Dothan 70 92 71 91 72 / 10 50 30 50 30
Albany 70 92 70 91 72 / 10 50 30 50 40
Valdosta 68 92 69 91 71 / 30 50 30 50 30
Cross City 68 89 70 88 72 / 20 40 20 40 30
Apalachicola 72 87 73 86 76 / 20 40 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...Barry
LONG TERM...Barry/Skeen
AVIATION...Pullin
MARINE...Barry
FIRE WEATHER...McD
HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 8, 2:02 PM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
202 PM CDT FRI JUN 8 2018
FLZ008-108-081930-
Central Walton FL-South Walton FL-
202 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALTON COUNTY UNTIL
230 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Eglin Air Force Base, or 14 miles south of De
Funiak Springs. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3061 8619 3060 8597 3043 8598 3041 8599
3042 8613 3042 8614 3043 8612 3043 8615
3045 8616 3046 8616 3047 8614 3048 8614
3047 8615 3046 8619
TIME...MOT...LOC 1902Z 101DEG 2KT 3053 8609
30-PULLINSpecial weather statement, Jun 8, 2:28 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
328 PM EDT FRI JUN 8 2018
FLZ008-010-012-112-082000-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
328 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 400 PM EDT/300 PM
CDT/...
At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles north of Panama City Beach. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ebro, Red Head, Laird, Pine Log and Seminole Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3045 8594 3044 8592 3044 8590 3047 8589
3047 8588 3049 8586 3050 8587 3052 8585
3042 8568 3028 8591 3040 8600
TIME...MOT...LOC 1927Z 309DEG 1KT 3040 8588
30-PULLINSpecial weather statement, Jun 8, 3:42 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
442 PM EDT FRI JUN 8 2018
FLZ011-GAZ155>157-082130-
Jackson FL-Decatur GA-Seminole GA-Grady GA-
442 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...CENTRAL
DECATUR...WEST CENTRAL GRADY AND EASTERN SEMINOLE COUNTIES UNTIL 530
PM EDT/430 PM CDT/...
At 441 PM EDT/341 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Bainbridge, movement nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Climax, Brinson, Desser,
Hanover, Reynoldsville, Fowlstown, Cyrene, Fairchild and Faceville.
LAT...LON 3094 8456 3095 8433 3087 8434 3075 8441
3075 8466 3083 8494 3085 8494 3085 8493
3086 8494 3088 8494 3100 8482
TIME...MOT...LOC 2041Z 240DEG 49KT 3085 8458
04-MCDSpecial weather statement, Jun 8, 3:53 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT FRI JUN 8 2018
FLZ018-019-082130-
Inland Jefferson FL-Madison FL-
453 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
NORTHWESTERN MADISON COUNTIES UNTIL 530 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Quitman, moving west at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lovett and Ashville.
LAT...LON 3051 8367 3065 8371 3065 8355 3059 8348
TIME...MOT...LOC 2052Z 132DEG 11KT 3061 8359
04-MCD
Special weather statement, Jun 8, 4:44 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EDT FRI JUN 8 2018
GAZ157-082215-
Grady GA-
544 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 615 PM
EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving west at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cairo, Whigham, Grady Co A/p, Princes Still and Pine Park.
LAT...LON 3094 8410 3093 8409 3089 8408 3088 8408
3087 8407 3085 8408 3078 8427 3091 8433
3097 8412
TIME...MOT...LOC 2143Z 079DEG 15KT 3089 8418
04-MCDThunderstorm Wind, Grady
- When
- June 8, 4:55 PM EST
- Where
- Grady County, 0.91 mi NW of Cairo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 30.880, -84.210
Broken power poles were reported in Grady county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 8 to 14, 20189 deaths · 16 events
- Hail and Damaging Winds in Arkansas, June 8 to 9, 20181 death · 1.75 in hail · 16 events
- Flash Flooding and Flooding in Ohio, June 8, 2018$1.6 million · 60 kt wind · 38 events
- Damaging Winds in Nebraska, June 8 to 9, 2018$345,000 · 64 kt wind · 16 events
- Hail and Damaging Winds in Georgia, June 8 to 9, 2018$137,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Mississippi, June 8 to 10, 2018$142,000 · 55 kt wind · 11 events
- Tornadoes and Hail in North Dakota, June 8, 2018EF1 · 26 events
- Damaging Winds in Louisiana, June 8, 2018$75,000 · 70 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 8, 20184 injured · 1 event
- Hail and Damaging Wind in Indiana, June 8, 2018$33,000 · 1.75 in hail · 8 events
- Hail in South Dakota, June 8, 20182.75 in hail · 18 events
- High Surf in Hawaii, June 8 to 10, 201815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765580.